Absolute stability criteria for multiple slope-restricted monotonic nonlinearities

Wassim M. Haddad, Vikram Kapila

Research output: Contribution to journalArticle

Abstract

Absolute stability criteria such as the classical Popov criterion guarantee stability for a class of sector-bounded nonlinearities. Although the sector restriction bounds the admissible class of the nonlinearities, the local slope of the nonlinearity may be arbitrarily large. In this paper we derive absolute stability criteria for multiple slope-restricted time-invariant monotonic nonlinearities. Like the Popov criterion, in the single-input/single-output case our results provide a simple graphical interpretation involving a straight line in a modified Popov plane.

Original languageEnglish (US)
Pages (from-to)361-365
Number of pages5
JournalIEEE Transactions on Automatic Control
Volume40
Issue number2
DOIs
StatePublished - Feb 1995

Fingerprint

Stability criteria

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Electrical and Electronic Engineering

Cite this

Absolute stability criteria for multiple slope-restricted monotonic nonlinearities. / Haddad, Wassim M.; Kapila, Vikram.

In: IEEE Transactions on Automatic Control, Vol. 40, No. 2, 02.1995, p. 361-365.

Research output: Contribution to journalArticle

@article{dec906cfb61d487fb709d8b2b3358000,
title = "Absolute stability criteria for multiple slope-restricted monotonic nonlinearities",
abstract = "Absolute stability criteria such as the classical Popov criterion guarantee stability for a class of sector-bounded nonlinearities. Although the sector restriction bounds the admissible class of the nonlinearities, the local slope of the nonlinearity may be arbitrarily large. In this paper we derive absolute stability criteria for multiple slope-restricted time-invariant monotonic nonlinearities. Like the Popov criterion, in the single-input/single-output case our results provide a simple graphical interpretation involving a straight line in a modified Popov plane.",
author = "Haddad, {Wassim M.} and Vikram Kapila",
year = "1995",
month = "2",
doi = "10.1109/9.341811",
language = "English (US)",
volume = "40",
pages = "361--365",
journal = "IEEE Transactions on Automatic Control",
issn = "0018-9286",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "2",

}

TY - JOUR

T1 - Absolute stability criteria for multiple slope-restricted monotonic nonlinearities

AU - Haddad, Wassim M.

AU - Kapila, Vikram

PY - 1995/2

Y1 - 1995/2

N2 - Absolute stability criteria such as the classical Popov criterion guarantee stability for a class of sector-bounded nonlinearities. Although the sector restriction bounds the admissible class of the nonlinearities, the local slope of the nonlinearity may be arbitrarily large. In this paper we derive absolute stability criteria for multiple slope-restricted time-invariant monotonic nonlinearities. Like the Popov criterion, in the single-input/single-output case our results provide a simple graphical interpretation involving a straight line in a modified Popov plane.

AB - Absolute stability criteria such as the classical Popov criterion guarantee stability for a class of sector-bounded nonlinearities. Although the sector restriction bounds the admissible class of the nonlinearities, the local slope of the nonlinearity may be arbitrarily large. In this paper we derive absolute stability criteria for multiple slope-restricted time-invariant monotonic nonlinearities. Like the Popov criterion, in the single-input/single-output case our results provide a simple graphical interpretation involving a straight line in a modified Popov plane.

UR - http://www.scopus.com/inward/record.url?scp=0029252626&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029252626&partnerID=8YFLogxK

U2 - 10.1109/9.341811

DO - 10.1109/9.341811

M3 - Article

AN - SCOPUS:0029252626

VL - 40

SP - 361

EP - 365

JO - IEEE Transactions on Automatic Control

JF - IEEE Transactions on Automatic Control

SN - 0018-9286

IS - 2

ER -